Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A nonconforming Crouzeix-Raviart type finite element on polygonal meshes

Author: Yanqiu Wang
Journal: Math. Comp. 88 (2019), 237-271
MSC (2010): Primary 65N30
Published electronically: April 10, 2018
Full-text PDF
View in AMS MathViewer New

Abstract | References | Similar Articles | Additional Information

Abstract: A nonconforming lowest order Crouzeix-Raviart type finite element, based on the generalized barycentric coordinates, is constructed on general polygonal (convex or nonconvex) meshes. We reveal a fundamental difference of the Crouzeix-Raviart type degrees of freedom between polygons with odd and even number of vertices, which results in slightly different local constructions of finite elements on these two types of polygons. Because of this, the topological structure of connected regions consisting of polygons with even number of vertices plays an essential role in understanding the global finite element space. To analyze such a topological structure, a new technical tool using the concept of cochain complex and cohomology is developed. Despite the seemingly complicated theoretical analysis, implementation of the element is straightforward. The nonconforming finite element method has optimal a priori error estimates. Proof and supporting numerical results are presented.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65N30

Retrieve articles in all journals with MSC (2010): 65N30

Additional Information

Yanqiu Wang
Affiliation: School of Mathematical Sciences, Nanjing Normal University, Nanjing, People’s Republic of China

Received by editor(s): April 19, 2017
Received by editor(s) in revised form: September 15, 2017, and November 1, 2017
Published electronically: April 10, 2018
Additional Notes: The author was supported by the Natural Science Foundation of China under grant numbers 11671210 and 91630201.
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society